THOMAS E. BURKART, M.D.
To the editor: Dr. Plotz and associates describe in the August 1979 issue (1) the possible complication of bladder carcinoma resulting from use of cyclophosphamide. They describe two patients; one a patient with rheumatoid arthritis, the other a patient treated for lupus erythematosus. They strongly suggest that the carcinomas detected in these patients after treatment were secondary to cyclophosphamide.
I do not question their concerns; I do feel however, that their investigation of possible causes was inadequate. Use of analgesics as prescribed by physicians or taken independently by these patients was not described. It is becoming recognized that there are
Learn more about subscription options.
Register Now for a free account.
BURKART TE. Bladder Carcinoma and Phenacetin. Ann Intern Med. 1980;92:131. doi: 10.7326/0003-4819-92-1-131_1
Download citation file:
Published: Ann Intern Med. 1980;92(1):131.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only